MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293074030
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that stent deployment difficulty occurred.Vascular access was obtained via a contralateral approach.The 90% stenosed target lesion was located in the mildly tortuous superficial femoral artery (sfa).After crossing a non-bsc guidewire, intravascular ultrasound was used.After predilation with a non-bsc balloon catheter, a 7mm-40mm/130cm innova¿ stent was delivered, but resistance was felt in the distal tip at the entrance part of the sheath.When it was advanced as it is, the stent was protruded away outside the patient's body, and the blunted stent was found hanging in the shaft of the delivery system.The device was removed and it was noted that the outer sheath was hardly moving and the stopper of the thumbwheel was also not removed.The procedure was completed with another 7mm-40mm/75cm innova stent.No complications were reported and the patient¿s status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.The device showed no noticeable damage.The complaint states that resistance was felt during insertion into the sheath.A 6fr test sheath was used to insert the device into and the device transcended into the sheath with no hesitations or restrictions.The device was viewed and the handle was opened to inspect for additional damage.No additional damage was noticed.The stent was returned outside of the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Device analysis determined the condition of the returned device was consistent with the reported information due to the stent being prematurely deployed and returned outside of the device.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was further reported that the stent unintentionally came out of the middle sheath of the device.The stent unintentionally deployed outside the patient even though the sheath moved very little and the thumb wheel lock was not removed.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6308779
Report Number2134265-2017-00509
Device Sequence Number11046153
Product Code NIP
UDI-Device Identifier08714729874089
UDI-Public(01)08714729874089(17)20190531(10)19245287
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model NumberH74939293074030
Device Catalogue Number39293-07403
Device Lot Number15245287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: JACKAL; GUIDEWIRE: 0.014 COMMAND; INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: 6FR PARENT